Journal of Korean Endocrine Society 1999;14(3):587-591.
Published online January 1, 2001.
A Case of Thyrotoxic Periodic Paralysis Presenting as Ventricular Tachycardia.
Woun Seok Ryu, Sang Mi Lee, Sung Jun Sim, Dong Wook Lee, Jong Dae Han, Eun A Chung, In Kwan Song, Hwan Won Choi, Dong Youb Cha, Ie Byung Park
Department of Internal Medicine, Sun General Hospital, Taejon, Korea.
Abstract
sociated with hyperthyroidism occurs in 2.0% of Graves disease and is characterized by myasthenia or bilateral flaccid paralysis of lower extremity, in some cases, it may be accompanied with cardiac arrhythmias which are mostly due to hypokalemia. The most common type of cardiac arrhythmias associated with hyperthyroidism is sinus tachycardia, 1015% of patients have atrial fibrillation. Rarely, ventricular tachycardia or ventricular fibrillation develop and lead to cardiac arrest in severe case. A 26-year-old man was admitted to the hospital because of weakness of lower extremity. The initial EKG showed ventricular tachycardia. The laboratory results were, TSH 0.08 microunit/mL, free T4 4.11 ng/mL, T3 2.88 ng/mL, serum K 1.9 mEq/L. He was diagnosed as ventricular tachycardia associated with hypokalemic thyrotoxic periodic paralysis. His symptoms improved during the treatment with propylthiouracil and potassium replacement. We report a case of thyrotoxic periodic paralysis presenting as ventricular tachycardia with brief review of literatures.
Key Words: Graves' disease, Thyrotoxic periodic paralysis, Arrhythmia, Ventricular tachycardia, Hypokalemia


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2022 by Korean Endocrine Society.

Developed in M2PI